Alert archive / Nevada / Wind Advisories in 2010

Wind Advisory 22, NWS Reno, NV

December 19, 20107 counties in Nevada

NWS Reno, NV issued this wind advisory at Dec 19, 2010, 1:56 AM PST for 7 counties in Nevada. It took effect at Dec 19, 2010, 10:00 AM PST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 19, 2010, 1:56 AM PST (09:56 UTC)
In effect from
Dec 19, 2010, 10:00 AM PST
Expired
Dec 19, 2010, 8:00 PM PST
In force
10 hr
Issued by
NWS Reno, NV

Counties Churchill County, NV, Douglas County, NV, Lyon County, NV, Mineral County, NV, Pershing County, NV, Storey County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 46 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 9.9 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2010-12-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2010-12-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 247 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1165 m above ground
0-6 km bulk shear
91 kt
0-1 km storm-relative helicity
247 m²/s²
0-3 km storm-relative helicity
393 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

339 
WWUS75 KREV 190956
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
156 AM PST SUN DEC 19 2010

...PERIODS OF STRONG WINDS TODAY...

.A DEEP LOW PRESSURE AREA OVER THE EAST PACIFIC AND STRONG UPPER
LEVEL JET STREAM WILL PUSH A COLD FRONT ACROSS WESTERN NEVADA TODAY.
WINDS WILL INCREASE THIS MORNING AND CONTINUE THROUGH EARLY
EVENING. WINDS WILL BE STRONGEST NEAR THE FRONT AND HEAVIER BANDS
OF SHOWERS.

NVZ004-191830-
/O.CAN.KREV.LW.Y.0079.101219T1800Z-101220T0200Z/
/O.NEW.KREV.WI.Y.0022.101219T1800Z-101220T0200Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK...
SILVER SPRINGS
156 AM PST SUN DEC 19 2010

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST THIS
EVENING. THE LAKE WIND ADVISORY HAS BEEN REPLACED BY THE WIND
ADVISORY.

* WINDS: SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH.
  LOCALLY STRONGER GUSTS TO 60 MPH NEAR AND WEST OF HIGHWAY 95.

* WAVE HEIGHTS ON PYRAMID LAKE: 3 TO 5 FEET.

* IMPACTS: DANGEROUS CROSSWINDS ARE POSSIBLE...ESPECIALLY FOR
  HIGH PROFILE VEHICLES. IN ADDITION...ANY LOOSE OUTDOOR ITEMS OR
  HOLIDAY DECORATIONS SHOULD BE SECURED OR PUT AWAY. BOATS WILL BE
  PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.  

&&

$$

NVZ001-003-191830-
/O.NEW.KREV.WI.Y.0022.101219T1800Z-101220T0200Z/
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
SPARKS...GARDNERVILLE...VIRGINIA CITY
156 AM PST SUN DEC 19 2010

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST THIS
EVENING. 

* WINDS: SOUTH TO SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 50 MPH.
  LOCALLY STRONGER GUSTS TO 60 MPH IN WIND PRONE AREAS SUCH AS
  WASHOE VALLEY...GALENA...STEAD...AND ALONG HIGHWAY 95 NEAR
  WALKER LAKE..

* IMPACTS: DANGEROUS CROSSWINDS ARE POSSIBLE...ESPECIALLY FOR HIGH
  PROFILE VEHICLES. IN ADDITION...ANY LOOSE OUTDOOR ITEMS OR
  HOLIDAY DECORATIONS SHOULD BE SECURED OR PUT AWAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.  

&&

$$


HTTP://WEATHER.GOV/RENO
4 follow-up statements
550 
WWUS75 KREV 191755
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
955 AM PST SUN DEC 19 2010

...PERIODS OF STRONG WINDS TODAY...

.A DEEP LOW PRESSURE AREA OVER THE EAST PACIFIC AND STRONG UPPER
LEVEL JET STREAM WILL PUSH A COLD FRONT ACROSS WESTERN NEVADA
TODAY. WINDS WILL INCREASE LATE THIS MORNING AND CONTINUE THROUGH
EARLY EVENING. WINDS WILL BE STRONGEST NEAR THE FRONT AND HEAVIER
BANDS OF SHOWERS.

NVZ001-003-004-200200-
/O.CON.KREV.WI.Y.0022.101219T1800Z-101220T0200Z/
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
SPARKS...GARDNERVILLE...VIRGINIA CITY...FERNLEY...FALLON...
LOVELOCK...SILVER SPRINGS
955 AM PST SUN DEC 19 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING. 

* WINDS: SOUTH TO SOUTHWEST INCREASING TO 20 TO 30 MPH WITH GUSTS
  TO 50 MPH AFTER NOON. LOCALLY STRONGER GUSTS TO 60 MPH NEAR AND
  WEST OF HIGHWAY 95.

* WAVE HEIGHTS ON PYRAMID LAKE: 3 TO 5 FEET.

* IMPACTS: DANGEROUS CROSSWINDS ARE POSSIBLE...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES. IN ADDITION...ANY LOOSE OUTDOOR ITEMS 
  OR HOLIDAY DECORATIONS SHOULD BE SECURED OR PUT AWAY. BOATS 
  WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE 
  WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

&&

$$


HTTP://WEATHER.GOV/RENO
316 
WWUS75 KREV 192213
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
213 PM PST SUN DEC 19 2010

...PERIODS OF STRONG WINDS INTO EARLY THIS EVENING...

.A DEEP LOW PRESSURE AREA OVER THE EAST PACIFIC AND STRONG UPPER
LEVEL JET STREAM WILL PUSH A COLD FRONT ACROSS WESTERN NEVADA
BY EARLY THIS EVENING. STRONG SOUTHWEST WINDS WILL CONTINUE AHEAD
OF THE FRONT THROUGH THE EARLY EVENING HOURS. 

NVZ001-003-004-200400-
/O.EXT.KREV.WI.Y.0022.000000T0000Z-101220T0400Z/
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
SPARKS...GARDNERVILLE...VIRGINIA CITY...FERNLEY...FALLON...
LOVELOCK...SILVER SPRINGS
213 PM PST SUN DEC 19 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM PST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM PST THIS EVENING. 

* WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 55 MPH. LOCALLY
  STRONGER GUSTS TO 70 MPH NEAR AND WEST OF HIGHWAY 95. WINDS WILL
  SHIFT TO WEST BEHIND THE COLD FRONT.

* WAVE HEIGHTS ON PYRAMID LAKE: 3 TO 5 FEET.

* IMPACTS: DANGEROUS CROSSWINDS ARE POSSIBLE...ESPECIALLY FOR HIGH
  PROFILE VEHICLES. IN ADDITION...ANY LOOSE OUTDOOR ITEMS OR
  HOLIDAY DECORATIONS SHOULD BE SECURED OR PUT AWAY. BOATS WILL BE
  PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS. SOME
  DAMAGE TO TREES AND POWER LINES ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

&&

$$

HTTP://WEATHER.GOV/RENO
742 
WWUS75 KREV 200030
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
430 PM PST SUN DEC 19 2010


NVZ003-200130-
/O.CAN.KREV.WI.Y.0022.000000T0000Z-101220T0400Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY
430 PM PST SUN DEC 19 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE WIND ADVISORY.

STRONG GUSTY WINDS HAVE DECREASED AS A COLD FRONT MOVES THROUGH
THE REGION AND ARE NO LONGER WIDESPREAD ENOUGH FOR A WIND ADVISORY.
HOWEVER...WIND GUSTS OF 30 TO 40 MPH ARE STILL POSSIBLE THIS EVENING
ALONG WITH ISOLATED GUSTS TO 50 MPH IN THE FOOTHILLS AND SOUTH OF
RENO.

$$

NVZ001-004-200400-
/O.CON.KREV.WI.Y.0022.000000T0000Z-101220T0400Z/
MINERAL AND SOUTHERN LYON COUNTIES-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS
430 PM PST SUN DEC 19 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. 

* WINDS: SOUTH TO SOUTHWEST 15 TO 30 MPH WITH GUSTS TO 50 MPH
  THROUGH EARLY EVENING...MAINLY NEAR AND SOUTH OF HIGHWAY 50.

* IMPACTS: DANGEROUS CROSSWINDS ARE POSSIBLE...MAINLY FOR HIGH
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. 

&&

$$


HTTP://WEATHER.GOV/RENO
865 
WWUS75 KREV 200336
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
736 PM PST SUN DEC 19 2010


NVZ001-004-200445-
/O.EXP.KREV.WI.Y.0022.000000T0000Z-101220T0400Z/
MINERAL AND SOUTHERN LYON COUNTIES-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS
736 PM PST SUN DEC 19 2010

...WIND ADVISORY WILL EXPIRE AT 8 PM PST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM PST THIS EVENING. 

A POWERFUL PACIFIC STORM THAT BROUGHT STRONG WINDS TO THE REGION
WILL CONTINUE TO WEAKEN AND SHIFT EAST OVERNIGHT. THIS WILL ALLOW
THE STRONG WINDS TO EASE BUT REMAIN GUSTY HOURS OVERNIGHT. GUSTS
TO 40 MPH ARE STILL POSSIBLE INTO THE LATE MORNING BUT ARE NOT
EXPECTED TO BE AS STRONG AS WHAT OCCURRED EARLIER TODAY.

$$


HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Dec 18, 3:21 PM PST, 10 hours 35 minutes earlier.

Area forecast discussion, Dec 18, 3:21 PM PST, 10 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
321 PM PST SAT DEC 18 2010

.SHORT TERM...
ONCE AGAIN THE PRIMARY CONCERN FOR THE FORECAST IS SNOW LEVELS AND
QPF. BUT WILL GET THE EASIER PART OF THE FORECAST OUT OF THE WAY
FIRST. WINDS NEVER REACHED WARNING CRITERIA OVER MOST OF THE AREA
JUST EAST OF THE SIERRA AND INTO MINERAL COUNTY TODAY ALTHOUGH
SOME GUSTS TO NEAR 55 MPH WERE RECORDED. PERIODS OF BLOW OVER PCPN
AND A SLIGHTLY WETTER AIRMASS WERE PARTLY TO BLAME. THERE SHOULD
BE A BRIEF PERIOD OF TIME THIS EVENING WITH GUSTY WINDS TO NEAR 45
MPH...BUT THESE WILL BE SHORT LIVED AND SHOULD END IN THE EVENING
AHEAD OF THE SPILL OVER PCPN. WILL HANDLE THIS WITH LOCALLY HIGHER
WORDING IN THE ZONES. HAVE ISSUED ANOTHER LAKE WIND ADVISORY FOR
PYRAMID SUNDAY. WINDS WILL GUST AHEAD OF THE COLD FRONT...BUT
SHOULD BE SHORT LIVED ENOUGH TO LOW ENOUGH TO PRECLUDE ISSUING A
WIND ADVISORY...BUT SOME AREAS WILL BE QUITE GUSTY EAST OF THE SIERRA.

NOW ON TO THE HARDER STUFF. SNOW LEVELS ROSE TO NEAR LAKE LEVEL OR
JUST ABOVE TODAY AND SHOULD REMAIN THERE THROUGH THE NIGHT.
PERSISTENT UPPER LOW IN THE NE PAC WILL REMAIN IN PLACE THROUGH
SUNDAY BEFORE STARTING TO EJECT LATE MONDAY. ANOTHER IMPULSE WAS
SEEN MOVING THROUGH THE BASE OF THE TROF ASSOCIATED WITH THE UPPER
LOW HEADING TOWARD THE NRN CA COAST LATE THIS AFTERNOON. THIS WILL
BE THE NEXT WEATHER MAKER TONIGHT. IT SHOULD TAP A TROPICAL PLUME
OF MOISTURE WITH PWATS NEAR 1.5 INCHES NEAR THE CA COAST. WARM AIR
AHEAD OF THIS IMPULSE WILL PUSH SNOW LEVELS EVEN HIGHER EAST OF
THE SIERRA BY LATE TONIGHT AND THESE WILL REMAIN HIGH THROUGH
SUNDAY. SNOW LEVELS COULD REACH NEAR 8500 FEET IN PARTS OF MONO
COUNTY THEN 7000 TO 7500 FEET EAST OF THE SIERRA AROUND
RENO/CARSON CITY. JET MOVES SOUTH TONIGHT AND SHOULD IMPACT THE
AREA BY EARLY SUNDAY WITH SPILL OVER PCPN BEGINNING EAST OF THE
SIERRA AFTER 12Z AND BECOMING HEAVY AT TIMES BY EARLY SUNDAY
AFTERNOON. THIS COULD RESULT IN SOME LOCALIZED FLOODING FROM THE
RENO/CARSON CITY AREA SOUTH TO NEAR MINDEN WITH SMALL STREAMS AND
URBAN AREAS FEELING THE LARGEST IMPACT. CONSIDERED A FLOOD WATCH
FOR THIS BUT THINK THE AREA AFFECTED WILL BE FAIRLY SMALL SO WILL
JUST HANDLE WITH AND ESF FOR NOW. IF ADDITIONAL HEAVY RAIN IS
EXPECTED SUBSEQUENT SHIFTS MAY NEED TO ISSUE A FLOOD WATCH.

COLD FRONT ASSOCIATED WITH THE SHORT WAVE MOVES SOUTH LATE SUNDAY.
HEAVIEST PCPN COULD OCCUR WITH THE FRONT. TEMPS/SNOW LEVELS WILL
DEFINITELY FALL BEHIND THE FRONT LATE SUNDAY AFTERNOON/SUNDAY
EVENING. SNOW LEVELS SHOULD REACH ALL VALLEY FLOORS BY LATE SUNDAY
EVENING. CURRENT WARNINGS FOR SNOW LOOK GOOD. ALTHOUGH SOME OF THE
LOWER SIERRA VALLEYS WILL SEE ONLY RAIN TONIGHT. HIGHER
ELEVATIONS COULD AGAIN RECEIVE MULTIPLE FEET OF SNOW TONIGHT AND
SUNDAY. HEAVIEST PCPN SHOULD FALL IN THE TAHOE AREA BETWEEN 06Z
TONIGHT 00Z MONDAY. SNOW LEVELS MAY LOWER IN THE HEAVIEST SNOW
WITH ACCUMULATIONS NEAR LAKE LEVEL TONIGHT. FARTHER SOUTH THE
HEAVIEST PCPN MAY FALL SUNDAY/SUNDAY EVENING. FOR NOW WILL LEAVE
MONO COUNTY WARNING ABOVE 7500 FEET BUT THIS LIKELY NEED TO BE
DROPPED TO THE VALLEY FLOORS BY SUNDAY NIGHT.

EVEN THOUGH PCPN THINS OUT MONDAY THE SIERRA WILL CONTINUE TO SEE
SNOW FALL OFF AN ON THROUGH MONDAY. WARNINGS WERE EXTENDED EARLIER
AND WITH COLDER AIR OVER THE REGION...SNOW RATIOS WILL BE HIGHER
FOR SUNDAY NIGHT INTO MONDAY. MLF

.LONG TERM...TUESDAY THROUGH SATURDAY...
IMPORTANT DISCREPANCIES (MAINLY SNOW LEVELS) STILL EXIST WITH THE
SYSTEM DUE IN FOR TUESDAY AND WEDNESDAY. HOWEVER...ONE THING THAT
SEEMS TO BE COMING IN LINE IS THE FACT THAT MODELS ARE TRENDING
TOWARDS KEEPING SEPARATE THE MOISTURE WITH THE INCOMING SYSTEM AND
SUBTROPICAL MOISTURE OVER SOUTHERN CALIFORNIA AND NEVADA. THEREFORE...
I HAVE EASED DOWN SNOW LEVELS AS THE SUBTROPICAL MOISTURE/WARMER
FLOW STAYS AWAY FROM OUR REGION.

AS FAR AS DETAILS TUESDAY AND WEDNESDAY...EXACTLY HOW THE SYSTEM COMES
IN WILL DETERMINE HOW LOW THE SNOW LEVELS WIND UP. THE COLD FRONT
SUNDAY NIGHT WILL DRIVE SNOW LEVELS TO NEAR OR BELOW ALL VALLEY
FLOORS. IF THE UPPER SYSTEM COMES IN FAR ENOUGH SOUTH THE LOW LEVEL
FLOW WILL BACK TO AN EASTERLY DIRECTION (WITH LOW PRESSURE FORMING
OFF THE NORTHERN CALIFORNIA COAST) IN THE BASIN AND ENCOURAGE
PRECIPITATION TO STAY SNOW DOWN TO NEAR ALL VALLEY FLOORS. AT THIS
TIME...THIS WOULD BE MOST LIKELY TUESDAY AND INTO TUESDAY EVENING AS
SOME WARM AIR ADVECTION WASHES OVER THE REGION AND INDUCES
ISOTHERMAL SOUNDING PROFILES ALOFT. WHILE ALL THIS IS POSSIBLE THE
NAM IS THE MOST BULLISH WITH THIS CONCEPT WITH LESS AGREEMENT AMONG
OTHER MODELS. STAY TUNED FOR DETAILS OF THE SNOW LEVELS FOR THE
LOWER VALLEYS TUESDAY AND WEDNESDAY.

IN ANY CASE...ANOTHER SHOT OF HEAVY SIERRA SNOW IS BECOMING LIKELY
WITH ALL MODELS SHOWING A GOOD SHOT OF PRECIPITATION TUESDAY NIGHT
AND WEDNESDAY MORNING AHEAD OF THE INCOMING TROUGH AXIS. ALSO...WITH
THE FLOW ALOFT BACKING TOWARDS SOUTHERLY IN THE MID LEVELS...MONO
AND ALPINE COUNTIES STAND TO RECEIVE THE HEFTIEST SNOWFALL AMOUNTS.

FOR THURSDAY AND INTO FRIDAY...MODELS ARE IN GOOD AGREEMENT WITH DRIER
CONDITIONS AS A SHORTWAVE RIDGE BUILDS INTO THE REGION AND THE
TROUGH EXITS TO THE EAST. MODELS SWING IN ANOTHER DEEP TROUGH ON
SATURDAY...BRINGING ANOTHER ROUND OF COLDER TEMPERATURES...
PRECIPITATION...AND GUSTY WINDS. THE TROUGH WILL CONTINUE TO IMPACT
THE REGION THROUGH THE WEEKEND AND THE BEGINNING OF NEXT WEEK.
SNYDER/LINDAMAN
&&

.AVIATION...
FOR KTVL AND KTRK...PRECIPITATION SHOULD REMAIN RAIN ALTHOUGH SOME
BRIEF MIXING IN OF SNOW MAY STILL OCCUR THROUGH AROUND 01Z.
HOWEVER...INCREASING RAIN INTENSITY AFTER 06Z WILL KEEP VISIBILITIES
PREVAILING AOB 5SM...FALLING TO AOB 2SM BY ARND 12Z SUNDAY AS
PRECIPITATION MAXES OUT IN INTENSITY. RAIN WILL CHANGE TO SNOW BY
EARLY AFTERNOON SUNDAY FOR SUB-MINIMUM LANDING CIGS/VSBYS.

FOR KRNO...WINDS SHLD REMAIN FAIRLY UNREMARKABLE THROUGH SUNDAY
MORNING AS MOISTURE INHIBITS MIXING DOWN OF STRONGER WINDS ALOFT.
HOWEVER...SOUTH TO SOUTHWEST WINDS COULD GET QUITE GUSTY BY SUNDAY
AFTERNOON AS A STRONG SURFACE PRESSURE GRADIENT DEVELOPS. AS FAR AS
PRECIPITATION...ALL RAIN IS EXPECTED THRU FRONTAL PASSAGE SUNDAY
AFTERNOON. SNYDER
&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...WINTER STORM WARNING FROM 10 PM THIS EVENING TO 4 PM PST SUNDAY
     NVZ005.

     WINTER STORM WARNING UNTIL 4 PM PST MONDAY NVZ002.

     LAKE WIND ADVISORY FROM 10 AM TO 6 PM PST SUNDAY FOR PYRAMID
     LAKE IN NVZ004.

CA...WINTER STORM WARNING UNTIL 4 PM PST MONDAY CAZ071.

     WINTER STORM WARNING FROM 10 PM THIS EVENING TO 4 PM PST SUNDAY
     CAZ070.

     WINTER STORM WARNING UNTIL 4 PM PST SUNDAY ABOVE 7500 FEET FOR
     CAZ073.

     WINTER STORM WARNING UNTIL 4 PM PST MONDAY CAZ072.

&&

HTTP://WEATHER.GOV/RENO

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 18, 10:58 PM PSTAreal Flood AdvisoryREVDouglas, Lyon, Storey, Washoe17 hr

Nearby

Wind Advisories in Nevada, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.